Posted by colin wallace on November 27, 2002, at 5:08:24
In reply to Re: Is depression damaging my brain? » colin wallace, posted by catmint on November 26, 2002, at 14:26:43
Can you tell me more about Remeron, since I react to SSRIs like you, how was it different? I have read here that at 45 mg. there is less sedation, was that true for you? What other side effects did you have? Weight gain? How long did you take it?
My Remeron experience was pretty much a positive one; I'd reacted terribly to prozac and the UK tricyclic Lofepramine,was pretty clueless at the time as regerds AD's, and hit upon the idea of Remeron after scouring this board actually.My anxiety was very severe at the time(I was taking around 4mg xanax)and the depression was slipping out of control too.I started on 15mg of Remeron for a month, and it was a really tough month- couldn't speak properly,incoordination ,crazy outlandish dreams, long periods of stupor and vacuity- well spaced out and zombefied about sums it up.Almost straightaway though, it seemed to 'numb' the anxiety, and I felt much more level (even if suicidally level!)than I had on other AD's.
Things improved fairly quickly as I climbed the dose range as I remember, and after around two months or so,I definitely wasn't suicidal and was tolerating it quite well- slept like a log, and my old self was beginning to filter through.
I began to be able to think reasonably clearly again, and moved up to 45 mg.This was my mistake, because at the time I hadn't grasped my med. sensitivity, and thought climbing high was the way to go.I eventually reached 60mg, and was taking it in divided doses throughout the day-no sedation( though I'd lost the daytime sedation at 30mg too).
This dose was WAY too high for me, and I basically became kind of 'submerged', like being anaesthetised.Also, I started studying an intensive IT course WAY too soon, and began to unravel all the gains I'd made through stress. Dimwit.
Personal verdict: excellent med. for anxiety and depression- should have stayed at 30mg though.Sedation does wear off(regardless of high/low doses), great for sleep, no mania, appetite like a horse (yup,some weight gain, unfortunately) but never could shake the 'wooly-headed' or medicated feeling.Some erratic moods, but never full blown swings or anger.Much better than being seriously depressed, but should have had a mood stabilizer (lithium?) in place, with hindsight.
Switched to Effexor after 8 months or so, and went completely ballistic!!
>>>I'm also considering trying Lamictal again, this time much more slowly. Tell me how you're doing on it now.
Better, Amy, than I'd ever have dared believe!I don't feel like I'm on medication at all- i'm fast approaching something like a 'normal' state of mind- neutral at least.The serious illness of a close relative- and no job after three years illness-and the stinking weather here are all huge stresses for me, but my resilience is back and I'm coping.
This is worth preaching about, so although I shouldn't, I gonna suggest a re-run of the Lamictal at TINY doses over a much longer period than normal.I mean like 2mg weekly to start, rather than 25mg,until you get to grips with it.What's to lose? If you get a rash at these initial tiny doses(unlikely I think), then you'll know for sure it's not for you.
I'm now at 75mg BTW, and if I can tolerate it, anyone can!!
Make your own decisions here though by all means-if your not comfortable with it, don't go for it, obviously.
But take care anyhow.
> > Amy